I have depression and have been taking Paxil for about a year which I am now strongly trying to quit because of the weight gain and having absolutely no energy at all. I went to the hospital last night because of the side effects that im experiencing. I cut my pill in half from 30 to 15 mgs... too much to do in one week, I have to wean myself off slowly. Anyway, I went to the hospital because I was getting ready for work, I havent been in almost 2 weeks because I have no energy, and I started having trouble breathing. My chest hurt, I was extremely dizzy, nauseous, I couldn't see straight, and I was sweating uncontrollably. The doctor at the ER told me there was nothing he could do and that I would just have to deal with these sidee effects of coming off of Paxil, He said to go slower in stopping the pill. I wish they could just flush my body and get me off of it but I guess it doesn't work like that. I would rather be depressed than have to feel like this. I wish my doctor would've been more clear about the side effects and problems I would face when I did decide to stop. I feel depressed now and I have absolutely no energy to do ANYTHING. I need to go to work because Im a month behind on my car payment but I cant drag myself there. I drink and pass out all the time. Alcohol used to help me but now I can't even handle it anymore. Im prescribed Xanax for anxiety but they won't give me any more than 2.5 mg. and that does almost nothing for me. Thanks for starting this page, it's nice to be able to read other people's stories and know im not alone.
Drinking is pretty dangerous, especially with medicatons in your system. Alcohol is a depressant to your brain. You should talk to your doctor, and if it's an issue, you may want to check out AA - it's not so much how often you drink, but when you drink do you get drunk and/or pass out. You should not be mixing alcohol with Xanax, a pretty deadlly cocktail. Are you switching to another med? It sounds like you've got a bit of depression going on, but if you really want to feel better, you must stop drinking, it's a rough thing to do, but you must. Did you know that alcohol as a ton of calories in it?
Something I had no clue of in my early 20's - I wondered why I was gainging weight, that was the culprit. Just food for thought.
Thank you for the advice, I love hearing from you and appreciate everything you tell me. I am going to quit drinking and smoking cigars, they are causing too many problems in my life. I have been told to go to AA by my psychologist but have tried to quit on my own... it's very hard for me but I will do it. Do you know anything about weaning off of Paxil? I was just wondering because I am taking my 30 mg pill every other day now instead of once a day because the doc at the ER told me to do that and i was wondering if that will work. Thanks for taking the time out to talk to me!
I'm unable to contribute regarding Paxil, but on alcohol and tobacco they are both problematic if you suffer from depression or other mood disorder. Alcohol is a problem on several fronts: in large enough quantity it gives short term relief (from depression) while contributing to longer term problems (with depression); it interacts/interferes with the metabolism of many classes of medication, especially those used for depression; it gives the infamous beergut in both men and women who consume it in quantity; and over time it may form a nasty dependency, not least because it is often consumed socially. Since you presumably have been diagnosed with depression or anxiety, I would recommend quitting alcohol. Good luck
Quitting alcohol on your own is almost impossible. Going to AA is an opportunity to meet others who have been through alcoholism and are dry, those who want to quit and those who can never admit their problem and can't ever quit.
A first step is going to a meeting. Thinking about it, no matter how sincere your intentions, will not get you the support you need. Alcohol abuse is all through my family and the one I married into. One of them has gone to AA for maybe 6 years twice a week and swears it is the only thing that keeps him sober. The others tried to quit alone and all failed.
There is a good cheap AA book that you can read to learn about others stories, how they fought or denied the problem, but were never able to control it until they got the AA help.
I can't quit smoking, I've tried, then I found out it's as hard to quit heroine as it is smoking. I've been dealing with a lot of anxiety and it just makes it worse, so I'm really working hard on the anxiety so I can quit smoking.
I'm glad you are going to go to AA, you'll be amazed by the strength of the other members, it's inspiring.
With paxil or any other SSRI you have to taper really slowllyl don't cut it in half, go down at minimum of 1/4 at a time for 2-3 weeks on each. Paxil is one of the ones that's notorious for withrdrawals.
Hi, I have taken paxil for about 5 months now. In fact I used paxil to quit smoking. Xanax and paxil together may be your issue. Check with your pharmacist about the combination of them together. I take paxil at night before I go to bed. The tiredness was bad in the beginning but not so much now. I have noticed when I forgot to take a pill or two, the anger and edginess would show up. If going off of these, you must do it slowly. And with the help of a physician or you will be in wd's in a few days, as you know. It takes time to build up and equal time to wind it down. Alcohol will only make the effects worse. Self medicating can be very dangerous. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.